Aa
Aa
A
A
A
Close
Avatar universal

B6 (pyridoxal phosphate) levels very high in bloodwork

I have been tested twice recently for B6 level.  My first test two months ago indicated a 156 level with normal range being 20-96.  My second test indicated at 283 level.  My physician has no idea what this means and if there is a problem.  I am concerned that there is a toxic level of B6 and I should be doing something about it.  I'm not talking anything except multi-vitamin.  I've been concerned about my health for some time as I'm quite fatigued, anxious at work, balance issues (the term lightheaded would be the closest) eyes are sensitive to light, have trouble focusing on people when they talk, and have a few other issues like trouble concentrating, sense of smell has been gone for years and my sense of taste has been affected for quite some time as well.  My skin is quite raw on the knuckles and I think I have psoriasis as well as my nails are pitted and raised.  Not sure what is related but I definitely feel that there is something physicially wrong with me and this high B6 level has been the first thing to come up as being something worth pursuing.  Any help would be appreciated.  
94 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Yes, please let me know if you find out anything.  If I find anything I'll start a new post so we don't have to look back so far.  Thanks
Helpful - 0
1 Comments
Hi I know this is quite awhile but I am having same issues.  What ever happened?
Avatar universal
My son's B6 is elevated and no one can tell him what this means.  He was taking B6 supplements.  Anyone have any info on this?
Helpful - 0
Avatar universal
I also had my b6 level come back at 75 and it was 60 in January.  I have some of the same symtoms numbnesss in arm and foot and muscle twitches everywhere and hard to focus as well as headaches.  Some balance issues seems lately or just my feet don't feel as strong as they used too.  I have had 7 mris 2 brain 2 cervical 2 thorasic and 1 lumbar also Evoked potential test and 5 emgs.  No signs of ms or als or anything like that I have been worked over completely.  Also I have started a tremor in my hands but not a resting tremor.  Neuro is of no help and will probably end up at the Mayo clinic.  I just got off all my supplements 2 days ago and am going back to the doctor next week to have it tested again.  I also had a metabolic specialist look at may amino acids and said there was no evidence of metabolic syndrome.  Anyway I would love to keep in touch and see if we can help eachother out with our doctors responses or test etc.  I am a 38 year old female and my symptoms started about  1 year ago.  thanks so much

Leigh
Helpful - 0
1 Comments
Same - I started having issues at 38 in 2020.  I have had the works!  B6 is high but everthing else showed me as normal.  How are you now?
Avatar universal
Keep us posted. No one checked my amino acid levels.
Helpful - 0
Avatar universal
check out what other products (foods, drinks) you may be consuming that have B6 in them. Some of the sports drinks have the Bs in them. The food supplement industry is not tightly regulated and some manufacturers are better at controling their products then others thus it might be that you are taking supplements that contain more B6 then the label indicates. It may take a while for the damage to heal just as it does in cases of deficiencies. Check out the Linus Pauling website for information on vitamins. He was a Nobel Prize winning Chemist that really studied the vitamins.
Helpful - 0
1 Comments
Some magnesium supplements have B6 in them.  

I haven't confirmed this, but someone in another forum thread mentioned that Tylenol has B6 in it.
Avatar universal
About 3 years ago, I started having some toes go numb; then last summer I began to limp and had small red dots on the bottom of my feet especiall my left foot. I had several blood tests, went to a number of specialists and then finally to a neurosurgeon. She confirmed neuropathy but could not tell the reason. My doctor called Hopins where after a thorough testing - blood and electrical - I was told that I had b6 induced neuropathy. He said it was commonly known that excessive b6 causes neuropathy! Not in my area. "Stop taking the supplements," he said. I was taking Centtum which has 150% of the daily value. My blood reading was 66 in which 5-23 is normal. I suffered through the toxicity which lasted about 2 to 3 months and am down to about 11 now. I still have the glove and stocking feelings, still have some balance problems, along with insomnia ( Tylenal PM helps), plus many other symptoms. I read where the sheath around the nerves which the pyrodoxine (b6) has destroyed grow back 1 millimeter per day( that's 1 foot per year). I find comfort in reading scripture and have an understanding wife. I would be glad to help anyone else.
Helpful - 0
1 Comments
Same here! Just centrum and b complex. Total of 7 mg of B6. So small! I stopped the vitamins, but I’m discouraged reading so many of these comments that say the symptoms do not stop!
Have an Answer?

You are reading content posted in the Neurology Community

Top Neurology Answerers
620923 tn?1452915648
Allentown, PA
5265383 tn?1483808356
ON
1756321 tn?1547095325
Queensland, Australia
1780921 tn?1499301793
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease